I had a mild UTI at the end of December and went to the doctor for antibiotics because my kidneys felt tender. They never really hurt, but I could feel them as if they were slightly swollen. The doctor tested by urine and my blood and gave me an injection of penicillin and 7 days of cipro. The UTI symptoms (burning, bloating, etc.) went away immediately and have not returned. However, my kidneys were still tender even after finishing the antibiotics. I went back to another doctor and he prescribed me 10 more days of cipro without retesting my urine or blood. During those 10 days, all symptoms went away and my kidneys felt completely normal. As soon as I finished the 10 days of antibiotics, the kidney tenderness returned. They still don't really hurt, but they feel swollen. Is this normal? Should I go back for more antibiotics? I'm in a foreign country for the next three weeks so I don't want to go to the doctor unless I have to. Any chance this will go away on its own?
For ruling out any kidney infections you should get kidney function tests and an ultrasound kidneys done. You should consult a physician or a nephrologist and get it ruled out.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I'm going through the same thing invisible444 has right now. Today was my last day of antibiotics and I still have intense pain on my right flank. I also have kidney stones but that was ruled out last Thursday as their was no blood in my urine. I've asked to be referred to a urologist twice already and they just want to fix the problem themselves, but being that I've seen a urologist for my kidney stones before I thought best thing was to continue seeing a urologist. But since I moved I have to start all over again with referrals and such. If I mention a kidney function test and ultrasound...lol they'd laugh at me and accuse me of searching the internet. (which I am) So I will give them 1 more week after Tuesday's appointment if this doesn't go away I'm going to be that crazy, whiny patient every doctor loves to have. Thanks for the advice :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.